MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010213
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 02/07/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and revision surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.This emdr represents the bard/davol ventrio mesh (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol ventrio st device.Should additional information be provided a supplemental emdr will be submitted.Note: no sample returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1).On (b)(6) 2014: the patient had unspecified injuries and underwent revision surgery as well as implant of an unspecified bard/davol ventrio st.As reported, the patient is only making a claim for an adverse patient outcome against the bard/davol ventrio (device #1).As alleged, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1).(b)(6) 2014: the patient had unspecified injuries and underwent revision surgery as well as implant of an unspecified bard/davol ventrio st.As reported, the patient is only making a claim for an adverse patient outcome against the bard/davol ventrio (device #1).As alleged, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device 1).Per op notes, "a midline incision was made, a ventrio mesh (device 1) was placed to the fascia using prolene sutures." (b)(6) 2014 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with removal of old mesh (device 1) and implant of ventrio st (device 2).Per op notes, "the previous mesh (device 1) was rolled up inferiorly and was removed.A ventrio st (device 2) was placed to the anterior abdominal wall using sutures.".
 
Additional Manufacturer Narrative
The cause of the patient's post-op complications cannot be determined at this time.The patient's attorney alleges unspecified injuries and revision surgery; however, no details have been provided regarding the nature of the injury or surgery.No medical records have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided at this time, no conclusions can be made.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d4, d.6b (date of explant), g1, g3, g4, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8165555
Report Number1213643-2018-04771
Device Sequence Number2025428
Product Code FTL
UDI-Device Identifier00801741016400
UDI-Public(01)00801741016400(17)120528(10)HUUK0117
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2012
Device Catalogue Number0010213
Device Lot NumberHUUK0117
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexFemale